Alert archive / Georgia / Special Weather Statements in 2013

Special Weather Statement, NWS Atlanta, GA

July 26, 2013Taliaferro County, Wilkes County, Georgia

NWS Atlanta, GA issued this special weather statement at Jul 26, 2013, 4:16 PM EDT for Taliaferro County, Wilkes County, Georgia. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 26, 2013, 4:16 PM EDT (20:16 UTC)
Expired
Jul 26, 2013, 5:00 PM EDT
In force
44 min
Issued by
NWS Atlanta, GA

Counties Taliaferro County, GA, Wilkes County, GA

The radar

The Robins AFB radar (KJGX), 119 km from the middle of the area, began a volume at 20:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.3 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2013-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 924 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2013-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
924 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
694 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
30 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

956 
WWUS82 KFFC 262016
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
416 PM EDT FRI JUL 26 2013

GAZ039-050-051-062-262100-
416 PM EDT FRI JUL 26 2013

...SIGNIFICANT WEATHER ADVISORY FOR 45 MPH WINDS IN WILKES...
WARREN...TALIAFERRO AND GREENE COUNTIES UNTIL 500 PM EDT...

AT 412 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM CENTERVILLE TO SHARON...MOVING EAST AT 5
MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE
ACROSS WILKES...WARREN...TALIAFERRO AND GREENE COUNTIES THROUGH 500
PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE BARNETT...
CARTERS GROVE...LYNEVILLE...ALEXANDER STEPHENS PARK...
CRAWFORDVILLE...DANIEL SPRINGS...SHARON...CENTERVILLE...SANDY
CROSS...TYRONE...RAYLE...RAYTOWN...LUNDBERG...CELESTE AND ROCKY CREEK
FIRE DEPT.. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3345 8279 3361 8300 3370 8303 3369 8300
      3373 8295 3378 8299 3387 8292 3389 8281
      3363 8261 3360 8264 3348 8260
TIME...MOT...LOC 2016Z 258DEG 4KT 3378 8295 3363 8289
          3353 8276

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 26, 3:51 PM EDT, 25 minutes earlier.

Area forecast discussion, Jul 26, 3:51 PM EDT, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
351 PM EDT FRI JUL 26 2013

.SHORT TERM /TONIGHT THROUGH SATURDAY/...
CURRENT RADARS SHOW ISOLATED TO SCATTERED TSTMS GENERALLY EAST OF
A LINE FROM ELLIJAY THROUGH ATLANTA TO BUENA VISTA. THE TSTMS WERE
MOVING NNE AT 5 KTS. OUTFLOW BOUNDARIES FROM THE TSTMS MAY TRIGGER
ADDITIONAL STORMS BEFORE DIMINISHING BY SUNSET. EXPECT THE AIRMASS
OVER GA TO STABILIZE DURING THE NIGHT WITH PATCHY FOG DEVELOPING BY
MIDNIGHT AND CONTINUING THROUGH THE EARLY MORNING HOURS ON SATURDAY.

THE NAM/GFS MODELS REMAIN IN AGREEMENT WITH A STRONGER BUT WEAKENING
UPPER TROUGH MOVING TO GA ON SATURDAY WITH AN ASSOCIATED WEAK COLD
FRONT MOVING THROUGH THE TN RIVER VALLEY TO NW GA LATE. ONCE AGAIN
THE MAV MOS POPS SEEM LOW AND AM FAVORING THE HIGHER MET MOS POPS
ACROSS THE AREA WITH THE BEST CHANCES ACROSS NORTH AND WEST CENTRAL
GA FOR NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS.

FORECAST TEMPERATURES RUNNING NEAR NORMAL TONIGHT AND SLIGHTLY BELOW
NORMAL FOR SATURDAY.

OVERALL CONFIDENCE IS MEDIUM.

16

.LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/...
UPPER SHORT WAVE MOVING THROUGH CENTRAL/SOUTH GA SATURDAY NIGHT
AND CONTINUING A SOUTHWARD DRIFT ON SUNDAY. HAVE KEPT A
DIMINISHING TREND FOR POPS ACROSS THE NORTHWEST DURING THAT TIME
FRAME WITH SOMEWHAT HIGHER POPS FOR CENTRAL. WE REMAIN IN A
NORTHWEST FLOW ALOFT THROUGH THE PERIOD AND UNDER THE INFLUENCE OF
A COUPLE OF UPPER IMPULSES WITH SHORT BREAKS IN BETWEEN. A DIURNAL
PATTERN STILL LOOKS REASONABLE AND HAVE MADE NO CHANGES TO THE
REMAINDER OF THE LONG TERM. PREVIOUS DISCUSSION IS INCLUDED BELOW.

41

&&

.PREVIOUS...
LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
LONG TERM BEGINS WITH THE TAIL END OF A SHORTWAVE CONTINUING TO MOVE
THROUGH THE CWA SATURDAY NIGHT SO STILL EXPECT ABOVE NORMAL
POPS...ALTHOUGH MAY BE A BIT OF A DECREASE COMPARED TO SATURDAY GIVEN
THE LOSS OF DAYTIME HEATING AND LOSS OF THE STRONGER INFLUENCE OF
THE SHORTWAVE. JUST AS IN THE SHORT TERM...GUIDANCE POPS SEEM TOO
LOW /ESPECIALLY THE MAV POPS/...SO HAVE GONE ABOVE GUIDANCE FOR THE
MOST PART. DESPITE THE SHORTWAVE PUSHING EAST OF GEORGIA ON
SUNDAY...A WEAK SURFACE TROUGH IS STILL STRETCHED ACROSS CENTRAL
GEORGIA AND THIS WILL HELP TO ENHANCE POPS ACROSS THAT AREA FOR
THE SECOND HALF OF THE WEEKEND. WITH SFC HIGH PRESSURE BUILDING
INTO NORTH GEORGIA ON SUNDAY...MODELS ARE DRYING OUT NORTHWEST
GEORGIA BUT WITH WEAK NORTHWEST FLOW AND IT BEING SUMMERTIME...NOT
WILLING TO GO DRY WITH THE FORECAST ACROSS THAT AREA. AFTER
THIS...NEXT MAIN SYSTEM TO AFFECT THE CWA WILL BE A SHORTWAVE
EXPECTED IN THE MID-WEEK TIME FRAME. 00Z ECMWF IS SLIGHTLY SLOWER
THAN THE PREVIOUS RUN AND THUS IS IN BETTER AGREEMENT WITH THE 00Z
GFS. WITH BETTER AGREEMENT IN THE MODELS...HAVE SHOWN THE BETTER
PRECIP CHANCES ASSOCIATED WITH THE SHORTWAVE WEDNESDAY AND
THURSDAY.

MODEL BLEND FOR TEMPERATURES SEEMS REASONABLE. FOR THE MOST PART
HIGH TEMPS SHOULD BE IN THE 80S AND ARE FORECAST TO BE A FEW DEGREES
BELOW CLIMATOLOGY.

11

AVIATION...
18Z UPDATE...
A FEW AREAS HAVE LINGERING MVFR CIGS DUE TO IFR CIGS EARLIER AND A
SLOWER WARMUP. ISOLATED TSTMS BEGAN TO DEVELOP AROUND 15Z AND
CONTINUE TO GRADUALLY INCREASE IN AREAL COVERAGE. HAVE FORECAST VCSH
AT MOST TAF SITES FOR THE AFTERNOON EXCEPT ATL WHERE A TSTM WAS
ALREADY JUST EAST OF THE AIRFIELD MOVING SLOWLY NORTH. OTHER TAF
LOCATIONS MAY EXPERIENCE SOMETHING SIMILAR SO WILL AMD ACCORDINGLY.
A LIGHT SE-S FLOW SHOULD PREVAIL THROUGH TONIGHT. A MORE ORGANIZED
UPPER LEVEL DISTURBANCE IN ADVANCE OF A COLD FRONT WILL MOVE
SOUTHEAST INTO NORTH AND CENTRAL GA BY SATURDAY AFTERNOON WITH
SCATTERED TO NUMEROUS TSTMS. A SW WIND OF 5-10 KTS CAN BE EXPECTED
BY 16Z ON SATURDAY.

//ATL CONFIDENCE...18Z UPDATE...
MEDIUM ON ALL ELEMENTS.

16

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          70  85  70  87 /  20  50  30  30
ATLANTA         71  85  70  85 /  10  50  30  30
BLAIRSVILLE     66  80  63  81 /  30  70  30  30
CARTERSVILLE    69  85  66  86 /  10  50  30  20
COLUMBUS        71  88  72  89 /  10  50  30  40
GAINESVILLE     70  83  69  85 /  20  60  30  30
MACON           71  89  70  90 /  10  50  40  40
ROME            68  84  66  85 /  10  50  30  20
PEACHTREE CITY  68  86  69  86 /   5  50  30  30
VIDALIA         71  88  72  90 /  20  40  30  50

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...16
LONG TERM....41
AVIATION...16
Hazardous weather outlook, Jul 26, 4:33 AM EDT, 11 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
433 AM EDT FRI JUL 26 2013

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-271000-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
433 AM EDT FRI JUL 26 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

A FEW STRONG STORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING
ACROSS EASTERN GEORGIA.

WEATHER HAZARDS EXPECTED...

THE MAIN THREAT WILL BE WIND GUSTS TO 50 MPH. SMALL HAIL AND
OCCASIONAL LIGHTNING WILL ALSO BE POSSIBLE.

DISCUSSION...

DAYTIME HEATING WILL ALLOW FOR ISOLATED TO SCATTERED THUNDERSTORMS
TO DEVELOP THIS AFTERNOON. THE BETTER CHANCE OF THUNDERSTORMS WILL
GENERALLY BE ACROSS EASTERN GEORGIA WHERE A WEAK DISTURBANCE MAY
HELP ENHANCE CONVECTION. THIS IS ALSO THE AREA THAT HAS A BETTER
CHANCE OF A STRONGER STORM. THE MOST LIKELY TIMING FOR THE
THUNDERSTORMS WILL BE THIS AFTERNOON AND EVENING. AFTER
MIDNIGHT...WITH A DECREASE IN INSTABILITY...THE THUNDERSTORMS
SHOULD TRANSITION TO SHOWERS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

DISCUSSION...

AN UPPER LEVEL DISTURBANCE WILL MOVE THROUGH THE AREA ON
SATURDAY...HELPING TO INCREASE SHOWER AND THUNDERSTORM CHANCES. A
FEW STORMS WITH THIS SYSTEM COULD BECOME STRONG AND THE MAIN
THREAT WILL BE WIND. A CHANCE OF THUNDERSTORMS WILL REMAIN POSSIBLE
THROUGH THURSDAY HOWEVER CHANCES WILL BE SLIGHTLY HIGHER ON
WEDNESDAY AND THURSDAY AS ANOTHER UPPER LEVEL DISTURBANCE AFFECTS
GEORGIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

In the hours before

Special weather statement, Jul 26, 2:07 PM EDT, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
207 PM EDT FRI JUL 26 2013

GAZ015-016-261900-
207 PM EDT FRI JUL 26 2013

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN WHITE AND LUMPKIN
COUNTIES UNTIL 300 PM EDT...

AT 204 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM OVER CAMP COLEMAN LAKE THE THUNDERSTORM WAS NEARLY
STATIONARY.  DOPPLER RADAR HAS INDICATED THAT 1 TO 2 INCHES OF RAIN
HAS FALLEN OVER THE AREA OVER THE LAST HOUR.

RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
WHITE AND LUMPKIN COUNTIES...INCLUDING AREAS AROUND QUALATCHEE
LAKE...TURNERS CORNER...UNICOI STATE PARK...ANNA RUBY FALLS AND
HELEN. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF
CREEKS AND STREAMS ARE SUBJECT TO MINOR FLOODING.

&&

LAT...LON 3476 8366 3461 8376 3462 8386 3466 8392
      3473 8388 3473 8383 3478 8383 3478 8377
TIME...MOT...LOC 1806Z 198DEG 2KT 3468 8386
Special weather statement, Jul 26, 3:27 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
327 PM EDT FRI JUL 26 2013

GAZ058-262015-
327 PM EDT FRI JUL 26 2013

...SIGNIFICANT WEATHER ADVISORY FOR 50 MPH WINDS IN BUTTS COUNTY
UNTIL 415 PM EDT...

AT 326 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER MCKIBBEN...MOVING EAST AT 15 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 50 MPH AS IT MOVES ACROSS
BUTTS COUNTY THROUGH 415 PM EDT. SOME LOCATIONS IN THE PATH OF THIS
STORM INCLUDE MCKIBBEN...JENKINSBURG...INDIAN SPRINGS STATE PARK...
JACKSON...FLOVILLA...STARK AND WORTHVILLE. HEAVY DOWNPOURS WILL CAUSE
PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3340 8390 3337 8386 3334 8386 3333 8384
      3327 8383 3325 8381 3323 8382 3320 8401
      3320 8409 3327 8411 3329 8409 3330 8410
TIME...MOT...LOC 1927Z 252DEG 14KT 3327 8401
Special weather statement, Jul 26, 3:48 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
348 PM EDT FRI JUL 26 2013

GAZ048-058-059-262030-
348 PM EDT FRI JUL 26 2013

...SIGNIFICANT WEATHER ADVISORY FOR 45 MPH WINDS IN NEWTON...BUTTS
AND JASPER COUNTIES UNTIL 430 PM EDT...

AT 345 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER WORTHVILLE...MOVING EAST AT 10 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
NEWTON...BUTTS AND JASPER COUNTIES THROUGH 430 PM EDT. SOME LOCATIONS
IN THE PATH OF THIS STORM INCLUDE FINCHERVILLE...WORTHVILLE...TURTLE
COVE...STEWART...NORTH ALCOVY...CALVIN...EUDORA...MONTICELLO...
STARRSVILLE AND MANSFIELD. HEAVY DOWNPOURS WILL CAUSE PONDING OF
WATER ON ROADWAYS.

&&

LAT...LON 3338 8399 3340 8398 3341 8398 3359 8375
      3331 8358 3325 8381 3340 8390 3336 8399
TIME...MOT...LOC 1949Z 249DEG 11KT 3338 8392
Special weather statement, Jul 26, 4:16 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
416 PM EDT FRI JUL 26 2013

GAZ039-050-051-062-262100-
416 PM EDT FRI JUL 26 2013

...SIGNIFICANT WEATHER ADVISORY FOR 45 MPH WINDS IN WILKES...
WARREN...TALIAFERRO AND GREENE COUNTIES UNTIL 500 PM EDT...

AT 412 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM CENTERVILLE TO SHARON...MOVING EAST AT 5
MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE
ACROSS WILKES...WARREN...TALIAFERRO AND GREENE COUNTIES THROUGH 500
PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE BARNETT...
CARTERS GROVE...LYNEVILLE...ALEXANDER STEPHENS PARK...
CRAWFORDVILLE...DANIEL SPRINGS...SHARON...CENTERVILLE...SANDY
CROSS...TYRONE...RAYLE...RAYTOWN...LUNDBERG...CELESTE AND ROCKY CREEK
FIRE DEPT.. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3345 8279 3361 8300 3370 8303 3369 8300
      3373 8295 3378 8299 3387 8292 3389 8281
      3363 8261 3360 8264 3348 8260
TIME...MOT...LOC 2016Z 258DEG 4KT 3378 8295 3363 8289
          3353 8276

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 2:07 PM EDTSpecial Weather StatementFFCWhite53 min
Jul 26, 3:27 PM EDTSpecial Weather StatementFFCButts48 min
Jul 26, 3:48 PM EDTSpecial Weather StatementFFCJasper42 min
Jul 26, 4:45 PM EDTSpecial Weather StatementFFCDooly45 min
Jul 26, 5:00 PM EDTSpecial Weather StatementFFCClayton60 min
Jul 26, 5:31 PM EDTSpecial Weather StatementFFCOconee44 min
Jul 26, 6:03 PM EDTSpecial Weather StatementFFCLumpkin27 min
Jul 26, 6:23 PM EDTSpecial Weather StatementFFCGreene37 min
Jul 26, 6:36 PM EDTSpecial Weather StatementFFCHancock24 min
Jul 26, 7:00 PM EDTSpecial Weather StatementFFCTelfair45 min
Jul 26, 7:26 PM EDTSpecial Weather StatementFFCHall34 min

Nearby

Special Weather Statements in Georgia, 2013Every special weather statement in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.